A 31-year-old female asked about a male:
My son is on risperidone and i have recently read that it causes breast and weight gain in boys. is there something else he can take for his dbd?
2 doctor answers • 2 doctors weighed in
Psychiatry 39 years experience
Risperdal: No. Any med can do anything. If he does not have this rare side effect stick with it.
4.5k viewsAnswered >2 years ago
Pediatrics 36 years experience
Atypical antipsycho: This entire class of medications, called atypical antipsychotics, have these potential side effects, although they are extremely rare.Even still, you need to be working with a doctor who is familiar with the possible side effects and monitoring for them. There are other mood stabilizing drug options such as some of the anti-seizure medications like tegretol, lamictal, and others. Talk to psych doc.
4.5k viewsReviewed >2 years ago
Last updated Mar 6, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.